Alert archive / New Jersey / Freeze Watches in 2018
Freeze Watch 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this freeze watch at Oct 17, 2018, 3:29 AM EDT for Sussex County, New Jersey. It took effect at Oct 18, 2018, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 17, 2018, 3:29 AM EDT (07:29 UTC)
- In effect from
- Oct 18, 2018, 2:00 AM EDT
- Expired
- Oct 17, 2018, 3:32 PM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, NJ
The radar
The Philadelphia radar (KDIX), 135 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485 WWUS71 KPHI 170729 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 329 AM EDT Wed Oct 17 2018 PAZ054-055-171930- /O.NEW.KPHI.FZ.W.0004.181018T0400Z-181018T1300Z/ Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 329 AM EDT Wed Oct 17 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... The National Weather Service in Mount Holly has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM EDT Thursday. * TEMPERATURES...As low as 30. * TIMING...Freezing temperatures are expected overnight through Thursday morning. * IMPACTS...Freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NJZ001-171930- /O.NEW.KPHI.FZ.A.0001.181018T0600Z-181018T1300Z/ Sussex- Including the city of Newton 329 AM EDT Wed Oct 17 2018 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... The National Weather Service in Mount Holly has issued a Freeze Watch, which is in effect from late tonight through Thursday morning. * TEMPERATURES...As low as 31. * TIMING...Freezing temperatures are possible early Thursday Morning. * IMPACTS...Freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ Johnson
1 follow-up statement
192 WWUS71 KPHI 171932 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 332 PM EDT Wed Oct 17 2018 NJZ001-180900- /O.UPG.KPHI.FZ.A.0001.181018T0600Z-181018T1300Z/ /O.EXB.KPHI.FZ.W.0004.181018T0600Z-181018T1300Z/ Sussex- Including the city of Newton 332 PM EDT Wed Oct 17 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... The National Weather Service in Mount Holly has issued a Freeze Warning, which is in effect from 2 AM to 9 AM EDT Thursday. The Freeze Watch is no longer in effect. * TEMPERATURES...Dropping to around 30 degrees. * TIMING...Freezing temperatures are expected early Thursday morning. * IMPACTS...Freezing temperatures will kill sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ PAZ054-055-180900- /O.CON.KPHI.FZ.W.0004.181018T0400Z-181018T1300Z/ Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 332 PM EDT Wed Oct 17 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... * TEMPERATURES...Dropping to around 30 degrees. * TIMING...Freezing temperatures are expected overnight and Thursday morning. * IMPACTS...Freezing temperatures will kill sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NJZ007>010-PAZ060>062-101-103-105-180900- /O.NEW.KPHI.FZ.A.0002.181019T0500Z-181019T1300Z/ Warren-Morris-Hunterdon-Somerset-Berks-Lehigh-Northampton- Western Chester-Western Montgomery-Upper Bucks- Including the cities of Washington, Morristown, Flemington, Somerville, Reading, Allentown, Bethlehem, Easton, Honey Brook, Oxford, Collegeville, Pottstown, Chalfont, and Perkasie 332 PM EDT Wed Oct 17 2018 ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... The National Weather Service in Mount Holly has issued a Freeze Watch, which is in effect from late Thursday night through Friday morning. * TEMPERATURES...Dropping to 32 degrees or colder. * TIMING...Freezing temperatures are possible late Thursday night and early Friday morning. * IMPACTS...Freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ Gorse
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freeze watch went out at Oct 16, 9:39 PM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, Oct 16, 9:39 PM EDT, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
939 PM EDT Tue Oct 16 2018
.SYNOPSIS...
High pressure will lose its influence over our weather tonight.
A cold front approaching from the northwest is forecast to
arrive on Wednesday afternoon. High pressure is expected to
build across our region from the west on Thursday and Friday.
Another cold front is anticipated on Saturday afternoon,
followed by high pressure for Sunday and Monday. The next in the
series of cold fronts is expected on Tuesday.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
930 pm update: Cooled low temps a couple degrees tonight based
on temperatures starting to tank in the susceptible spots.
Otherwise, no significant changes to note.
700 pm update: Forecast is in good shape. Made some minor
adjustments to temperatures and dew points for tonight based on
latest trends.
Previous discussion...
Dry weather conditions are expected to continue into this
evening with just some cirrus overhead associated with an upper
level jet.
An impulse traveling in the mid level flow was bringing some
rain to the Tennessee River Valley and vicinity this afternoon.
The feature is expected to progress east northeastward, passing
off the Middle Atlantic coast late tonight. The northern edge of
the area of rain is anticipated to brush across the middle
Delmarva and far southern New Jersey overnight. The remainder of
our forecast area should stay precipitation-free.
Low temperatures are expected to range from the upper 30s in
parts of the Poconos, the Lehigh Valley and northern New Jersey
to around 50 in southern Delaware and in the adjacent counties
of eastern Maryland. The wind should be light and variable.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
A mid level trough is forecast to move from the Great Lakes on
Wednesday morning to the northeastern states on Wednesday
afternoon and evening. A surface cold front associated with the
mid level feature is expected to pass through our region on
Wednesday afternoon. The system will lack any significant
moisture, so clouds will be limited and we will mention only a
slight chance of showers from the Poconos into northern New
Jersey.
A gusty west wind is anticipated to develop on Wednesday with
sustained speeds increasing to 15 to 20 MPH with gusts of 25 to
30 MPH. High temperatures will likely be in the 50s up north and
in the lower and middle 60s in the rest of our forecast area.
The sky is expected to be mostly clear on Wednesday night.
Temperatures should drop into the 30s and lower 40s. The wind is
forecast to be from the northwest around 10 MPH, precluding the
development of frost in areas that fall below the upper 30s.
Nevertheless, we could see some sub-freezing temperatures in the
elevated terrain of the Pocono and far northern New Jersey.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Thursday and Friday...The main influence through this period
will be a surface high slowly building east in combination with
a mid and upper level ridge propagating east as well. The
combination of these two factors will lead to dry weather, and a
warming trend. The warming trend will be especially noticeable
Friday into early Saturday as the surface high builds east of
our region, leading to low level southwesterly flow. Before the
warming trend gets started, we could see a round of frost
Thursday night for location northwest of the I-95 corridor.
Saturday...Cold front should arrive through the second half of
the day. Unlike with the Wednesday front, there should be plenty
of moisture advection ahead of this front, thanks in large part
to the southwesterly flow ahead of the front. For now have kept
the weather type as showers, but depending on the arrival time
of the front, especially if it arrives before sunset, we could
see some thunderstorms across the region.
Sunday through Tuesday...Dry and cool conditions are expected
through this period. Frost or even a hard freeze is possible
especially Sunday night into Monday morning.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...VFR with light west or southwest winds. High
confidence.
Wednesday...VFR with winds becoming west-northwest and
increasing to 10 to 15 kts with gusts up to or even potentially
exceeding 30 kts. High confidence on VFR; moderate confidence
on winds.
Wednesday night...VFR. Northwest winds around 10 kts. High
confidence.
Outlook...
Thursday through Friday...VFR conditions expected. Light wind
becoming southwesterly on Friday around 10 KT.
Saturday...Mostly VFR though temporary visibility and ceiling
restrictions are possible with showers. Winds starting
southwesterly, but an abrupt shift to northwesterly is expected
late in the day Saturday.
Saturday night and Sunday...VFR conditions expected. Northwest
wind 5 to 10 knots Saturday night increasing to 10 to 15 knots
on Sunday.
&&
.MARINE...
We are anticipating a westerly wind less than 15 knots into
this evening. Wind speeds are forecast to increase gradually
late tonight with gusts in excess of 25 knots expected to
develop on Wednesday morning. As a result, a Small Craft
Advisory is in effect for Wednesday on our ocean waters and on
Delaware Bay. The trend toward higher wind speeds will continue
into Wednesday night, with gale force gusts likely at that time
on our ocean waters and on lower Delaware Bay. A Gale Warning
Outlook...
Thursday...Northwesterly wind gusts of 25 to 30 KT are
expected.
Thursday night and Friday...No marine headlines are
anticipated.
Friday night and Saturday...Southwesterly wind gusts around 25
KT are possible with an abrupt shift to northwesterly late in
the day Saturday with gusts up to 30 KT possible.
Saturday night and Sunday...Northwesterly wind gusts of 25 to
30 KT are expected.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 11 AM to 6 PM EDT Wednesday for
ANZ431-452>455.
Gale Warning from 6 PM Wednesday to 9 AM EDT Thursday for
ANZ452>455.
Small Craft Advisory from 8 AM to 6 PM EDT Wednesday for
ANZ450-451.
Gale Warning from 6 PM Wednesday to 6 AM EDT Thursday for
ANZ431-450-451.
Small Craft Advisory from 11 AM Wednesday to 6 PM EDT Thursday
for ANZ430.
&&
Synopsis...Iovino
Near Term...CMS/Iovino
Short Term...Iovino
Long Term...Johnson
Aviation...CMS/Johnson
Marine...Iovino/JohnsonHazardous weather outlook, Oct 17, 3:22 AM EDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 322 AM EDT Wed Oct 17 2018 NJZ001-180730- Sussex- 322 AM EDT Wed Oct 17 2018 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for northern New Jersey. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost or even a freeze is possible Thursday night and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ054-055-180730- Carbon-Monroe- 322 AM EDT Wed Oct 17 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT THURSDAY... This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost or even a freeze is possible Thursday night, and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ007>010-PAZ060>062-101-103-105-180730- Warren-Morris-Hunterdon-Somerset-Berks-Lehigh-Northampton- Western Chester-Western Montgomery-Upper Bucks- 322 AM EDT Wed Oct 17 2018 This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Frost or even a freeze is possible Thursday night and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-102-104-106- 180730- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Philadelphia-Eastern Chester- Eastern Montgomery-Lower Bucks- 322 AM EDT Wed Oct 17 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ452>455-180730- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 322 AM EDT Wed Oct 17 2018 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ431-450-451-180730- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 322 AM EDT Wed Oct 17 2018 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-180730- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 322 AM EDT Wed Oct 17 2018 This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:29 AM EDT | Freeze Warning | PHI | Sussex | 26 hr |
| Oct 17, 3:32 PM EDT | Freeze Watch | PHI | Hunterdon, Morris, Somerset, Warren | 12 hr |
Nearby
Freeze Watches in New Jersey, 2018Every freeze watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.